MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.159S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The reported event required medical/surgical intervention to preclude permanent damage to a body structure and for surgical intervention, medical device removal, infection, nonunion and pain.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a revision procedure because of a long trochanteric fixation nail advanced (tfna) nail which was broken at the bump cut due to a non-union and possible signs of infection inside the nail.Initially, the patient was implanted with the reported tfna last (b)(6) 2019.The issue was discovered when the patient experienced pain on his hip.During the revision procedure, the reported nail was removed and was sent for culture testing as there was an unusual white-colored tissue/substance in the canal of the nail, then a total hip arthroplasty (tha) was implanted.It is unknown if there was a surgical delay.Patient status and surgical outcome were unknown.This complaint involves unknown number of devices.This report is 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The implant(s) was not returned and instead will be do based on the supplied image(s) from the attachments (1 image(s) from the attachment(s) located in notes & attachments section of the product complaint).The image(s) was reviewed, and the complaint condition for broken could be confirmed as the nail was broken at the helical blade junction.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8857842
Report Number2939274-2019-59516
Device Sequence Number16701858
Product Code HSB
UDI-Device Identifier10886982096678
UDI-Public(01)10886982096678
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.159S
Device Catalogue Number04.037.159S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight61